MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227504
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the vapr premiere50 electrode device had visual: foreign substance/debris/cleaning/sterilization.It was noted in the service order that during hip arthroscopy surgery, the device would not cut.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that it was not returned in its original package.The tip showed signs of activation.The handle, shaft, tubbing and plug did not show any signs of damage.No other anomalies were noted.A functional test was performed by activation of the device.The default values were displayed correctly and no alert messages were displayed.The ablation function was activated several times in its maximum power, and it did not work as intended.Under coagulation function, the electrode was activated several times in its maximum power, and the coagulation function did not work as expected.Thus, the device did not function as intended in both modes using the footswitch.The device was sent to the manufacturer for further testing.An evaluation was performed with the following results: device was not received in its original packaging, only in a bag.There was some residue on the ceramic and eschar built up on the active tip.Electrode failed both electrical and functional tests, particularly failing high potential safety test (hipot active - return) and foot-switch activation with output short error message displayed on the generator (ablate and coagulation output short errors).There was no evidence of misuse on the device as presented.Due to the results of the checks, the device was further investigated.During investigation, evidence of saline ingress was found inside when the the upper handle was removed.As a result of this, a water pressure test from the suction tube to the tip was conducted which found that saline was leaking into the handle from the exit of the outer shaft inside the handle.This finding can be confirmed as a manufacturing fault for tip assembly adhesive application, where the potential effect of failure is that the suction tube is not retained because of the operator applied insufficient adhesive in the process allowing for movement of the suction tube, allowing saline to leak into the handle.The overall complaint was confirmed as the observed condition of vapr premiere50 electrode -ea would have contributed to the complained issue.Based on the investigation findings, the potential cause for the observed condition is traced to manufacturing.The product issue has been addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: there was no non-conformance regarding this lot.

Brand Name
VAPR PREMIERE50 ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24524498
Report Number1221934-2026-00969
Device Sequence Number8522391
Product Code GEI
UDI-Device Identifier10886705009923
UDI-Public(01)10886705009923(10)U2411002(17)271111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227504
Device Lot NumberU2411002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown